MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A coronary atherectomy procedure commenced to treat a lesion in the patient's left anterior descending (lad) coronary artery.Multiple guide wires, catheters, and a spectranetics elca coronary atherectomy catheter were used to treat the patient.After the elca made 2 passes at 60/60 fluency/rate and 5 passes at 80/80 fluency/rate, it was removed from the patient.During the procedure, an lad perforation was discovered; the physician stated the elca caused the perforation.Balloons were used within the lad, and a covered stent was deployed to effectively cover the perforation.The patient survived the procedure.This event captures the elca in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the elca device in use during the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was discarded, thus no investigation could be completed.Coronary vessel perforation is a known risk of complication with use of the elca device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
Additional information was received on 15dec2022: indication for procedure was severe in-stent restenosis (isr).Seven attempts were made to cross the lesion with the elca device, but were unsuccessful prior to the lad perforation being discovered.
 
Additional Manufacturer Narrative
B5/b7): additional information was obtained from the operative notes.G3): philips became aware of additional information on 15dec2022.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15981061
Report Number1721279-2022-00228
Device Sequence Number6922858
Product Code LPC
UDI-Device IdentifierM204110004AA0
UDI-Public00813132020033
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC PROWATER 180 CM GUIDE WIRE; BIOTRONIK PK PAPYRUS STENT; BOSTON SCIENTIFIC EMERGE PTCA DILATATION CATHETER; BOSTON SCIENTIFIC GUIDEZILLA EXTENSION CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TAKERU PTCA BALLOON DILATATION CATHETER; TERUMO 5F TIGER DIAGNOSTIC CATHETER; TERUMO 6F GLIDESHEATH SLENDER INTRODUCER SHEATH; TERUMO 6F IL3.5 HEARTRAIL GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite